Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 87, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 11, 2011, 9:51 AM CDT for 4 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 9:51 AM CDT (14:51 UTC)
- Expired
- May 11, 2011, 10:30 AM CDT
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Callahan County, TX, Coleman County, TX, Runnels County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 64 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3941 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874 WUUS54 KSJT 111451 SVRSJT TXC059-083-399-441-111530- /O.NEW.KSJT.SV.W.0087.110511T1451Z-110511T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 951 AM CDT WED MAY 11 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RUNNELS COUNTY IN SOUTHWEST TEXAS... SOUTHEASTERN TAYLOR COUNTY IN NORTH CENTRAL TEXAS... NORTHWESTERN COLEMAN COUNTY IN NORTH CENTRAL TEXAS... SOUTHERN CALLAHAN COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 1030 AM CDT * AT 949 AM CDT...A SEVERE THUNDERSTORM WAS 4 MILES SOUTH OF WINTERS...MOVING NORTHEAST AT 45 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH... WITH POSSIBLE STORM IMPACTS... SOME VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE... A FEW EXPOSED WINDOWS COULD CRACK OR BREAK... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE. POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... CREWS BY 955 AM CDT... GOLDSBORO BY 1010 AM CDT... LAWN AND OVALO BY 1015 AM CDT... DUDLEY BY 1030 AM CDT... LAT...LON 3237 9982 3226 9919 3177 9975 3192 10012 TIME...MOT...LOC 1451Z 217DEG 37KT 3193 9990 $$ JOHNSON
1 follow-up statement
914 WWUS54 KSJT 111518 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1018 AM CDT WED MAY 11 2011 TXC059-083-399-441-111530- /O.CON.KSJT.SV.W.0087.000000T0000Z-110511T1530Z/ RUNNELS TX-TAYLOR TX-COLEMAN TX-CALLAHAN TX- 1018 AM CDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR SOUTHWESTERN CALLAHAN...NORTHWESTERN COLEMAN...SOUTHEASTERN TAYLOR AND NORTHEASTERN RUNNELS COUNTIES... AT 1017 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWN...OR 18 MILES NORTHEAST OF WINTERS...MOVING NORTHEAST AT 45 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH... WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS. DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... THE SEVERE THUNDERSTORM WILL BE NEAR... OPLIN BY 1025 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR WESTERN TEXAS. && LAT...LON 3230 9978 3213 9934 3177 9975 3186 9996 TIME...MOT...LOC 1518Z 217DEG 37KT 3215 9970 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:07 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 11, 6:07 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 607 AM CDT WED MAY 11 2011 .AVIATION... /12Z UPDATE/ A DRYLINE WILL MOVE EAST THROUGH WEST CENTRAL TEXAS THIS MORNING AND INTO EARLY AFTERNOON. THERE IS A SLIGHT CHANCE OF SEVERE STORMS THIS AFTERNOON IN THE VICINITY OF THE SOUTHERN TERMINALS...HAVE INCLUDED A PROB30 GROUP AFTER 21Z FOR KJCT AND KBBD. FOR THE REMAINING TERMINALS...EARLIER PASSAGE OF THE DRYLINE WILL LESSEN CHANCES FOR THUNDERSTORMS. SURFACE WINDS WILL VEER TO THE SOUTHWEST WITH THE PASSAGE OF THE DRYLINE WITH ASSOCIATED GUSTS TO 30KTS. WINDS WILL WEAKEN BY THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 86 62 89 56 80 / 20 20 10 10 0 SAN ANGELO 88 62 91 56 86 / 20 10 10 10 0 JUNCTION 88 69 88 60 87 / 30 20 20 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN... STERLING. && 99/99/15
Hazardous weather outlook, May 11, 4:35 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 435 AM CDT WED MAY 11 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-120945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 435 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE AFTERNOON...MAINLY EAST OF THE DRYLINE EXTENDING FROM FROM THROCKMORTON TO BAIRD TO BRADY TO JUNCTION. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON ALONG AND EAST OF A DRYLINE THAT WILL EXTEND FROM NEAR BROWNWOOD TO JUNCTION. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY EVENING.
In the hours before
Special weather statement, May 11, 7:37 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 737 AM CDT WED MAY 11 2011 TXZ064-111330- STERLING TX- 737 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 AM CDT FOR STERLING COUNTY... AT 735 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EAST CENTRAL GLASSCOCK COUNTY...OR ABOUT 9 MILES EAST OF GARDEN CITY...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN STERLING COUNTY. NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 15
Special weather statement, May 11, 8:51 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 851 AM CDT WED MAY 11 2011 TXZ054-111430- NOLAN TX- 851 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 AM CDT FOR NOLAN COUNTY... AT 849 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF CHAMPION...OR ABOUT 12 MILES SOUTHWEST OF ROSCOE...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 900 AM CDT ROSCOE AND WASTELLA BY 905 AM CDT SWEETWATER BY 915 AM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. BRIEF HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. JOHNSON
Special weather statement, May 11, 9:32 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 932 AM CDT WED MAY 11 2011 TXZ066-072-073-111500- RUNNELS TX-TOM GREEN TX-CONCHO TX- 932 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT FOR RUNNELS...TOM GREEN AND CONCHO COUNTIES... AT 926 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTH OF MILES...OR ABOUT 16 MILES NORTHEAST OF SAN ANGELO...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROWENA BY 945 AM CDT US-83 NEAR THE CONCHO-RUNNELS COUNTY LINE BY 950 AM CDT BALLINGER LAKE BY 955 AM CDT BALLINGER BY 1000 AM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:59 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 46 min |
| May 11, 9:36 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels, Tom Green | 39 min |
| May 11, 10:16 AM CDT | Areal Flood Advisory | SJT | Runnels | 119 min |
| May 11, 10:17 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 43 min |
| May 11, 10:52 AM CDT | Areal Flood Advisory | SJT | Tom Green | 113 min |
| May 11, 11:16 AM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 119 min |
| May 11, 11:32 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 43 min |
| May 11, 11:37 AM CDT | Areal Flood Advisory | SJT | Concho | 113 min |
| May 11, 12:03 PM CDT | Areal Flood Advisory | SJT | Brown | 117 min |
| May 11, 1:04 PM CDT | Flash Flood Warning | SJT | Brown | 116 min |
| May 11, 1:04 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 41 min |
| May 11, 1:31 PM CDT | Areal Flood Advisory | SJT | San Saba | 119 min |
| May 11, 2:05 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 40 min |
| May 11, 3:09 PM CDT | Areal Flood Advisory | SJT | Brown | 111 min |
| May 11, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 53 min |
| May 11, 5:17 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 43 min |
| May 11, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.